MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The customer¿s complaint of ¿ultrasound cable is leaking¿ was confirmed.Further inspection found a buckle on the insertion tube, a rainbow image, and the scope¿s angulation below standard.Since no repair approval was obtained from the customer the unit was returned unrepaired.The instruction manual states ¿ do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water.¿ this mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.Investigation activities are ongoing to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
The service center was informed that during reprocessing, a tear and a leak were noted on the scope¿s bending section.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the lm investigation.Additional information received from the user facility¿s nurse manager states that the event was noticed prior to reprocessing that there was a leak/tear on the bending section of the scope.A leak test is being performed after each use of the device.An mu-1 leak tester is being used.The serial number was unable to be provided.It is unknown how the device became torn/damaged.No metal was protruding.There was no visual deformation such as kinks or buckles noted on the bending section of the scope.The device was reprocessed by manual disinfection.The device is stored horizontal.In addition, the legal manufacturer (lm) reviewed the content of this complaint for further investigation.The lm reported that the most probable cause for the reported event is as follows: we assume the following.Since some external force was applied to the acoustic lens, the acoustic lens might have been damaged, resulting in scratches (shavings).< genetic mechanisms> the damage to the acoustic lens suggests that some external force was applied.The actual product was manufactured on february 25, 2008, about 12 years and 10 months later, and may have been affected by aging degradation.However, the above is a guess because the actual product is an outgoing product, so the repair history cannot be confirmed.Since the actual product was not sent and cannot be checked, root cause could not be ascertained.There is no generation of this phenomenon caused by products and manufacturing, and there is no problem in the safety.The legal manufacturer confirmed the description of the event in the ifu>3.2 inspection of the endoscope inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, protruding objects or other irregularities. it is not carried out because the product has not been returned yet.As the results of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.It was confirmed that there was no unevenness.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11126732
Report Number8010047-2021-00963
Device Sequence Number642597
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1